Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 178, NWS Tallahassee, FL

June 26, 2016Holmes County, Walton County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2016, 5:04 PM CDT for Holmes County, Walton County, Washington County, Florida. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2016, 5:04 PM CDT (22:04 UTC)
Expired
Jun 26, 2016, 5:30 PM CDT
In force
26 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Holmes County, FL, Walton County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 19 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 5:04 PM CDTHAIL 1.75Vernon, FLGOLF BALL HAIL REPORTED VIA SOCIAL MEDIA IN VERNON.
Jun 26, 5:09 PM CDTTSTM WND DMGVernon, FLNUMEROUS TREES AND POWERLINES DOWN IN THE VERNON AND WAUSAU COMMUNITIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WUUS52 KTAE 262204
SVRTAE
FLC059-131-133-262230-
/O.NEW.KTAE.SV.W.0178.160626T2204Z-160626T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM CDT SUN JUN 26 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTH CENTRAL HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 530 PM CDT

* AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VERNON...AND
  IS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  VERNON...LIVE OAK...WESTVILLE...WHITEHEAD CROSSROADS...HINSONS
  CROSSROADS...FIVE POINTS...MILLERS FERRY AND HOLMES VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3070 8568 3057 8568 3055 8587 3075 8585
TIME...MOT...LOC 2203Z 095DEG 2KT 3064 8574 

HAIL...1.00IN
WIND...60MPH
 
$$

09-FOURNIER
1 follow-up statement
003 
WWUS52 KTAE 262222
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
522 PM CDT SUN JUN 26 2016

FLC059-131-133-262230-
/O.EXP.KTAE.SV.W.0178.000000T0000Z-160626T2230Z/
WASHINGTON FL-WALTON FL-HOLMES FL-
522 PM CDT SUN JUN 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON...NORTHERN
WALTON AND SOUTH CENTRAL HOLMES COUNTIES WILL EXPIRE AT 530 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3070 8568 3057 8568 3055 8587 3075 8585
TIME...MOT...LOC 2216Z 095DEG 2KT 3064 8574 

$$

09-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:35 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 26, 2:35 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
335 PM EDT SUN JUN 26 2016

.NEAR TERM [Through Tonight]...

With a frontal boundary stalling NW to SE across out Georgia zones
tonight, scattered convection is expected to linger into the late
evening. Went with chance PoPs (30-40%) for most of the Tri-state
area until around midnight. Otherwise, becoming mostly clear with
lows in the lower 70s.

.SHORT TERM [Monday Through Tuesday Night]...

Upper level ridging across the Southeast will dampen through the
period as a trough amplifies as it moves from the north-central
tier of the country through the Great Lakes region. At the
surface, a frontal boundary will gradually move into the
Southeast, nearing the Tri-State region by Tuesday. Convection
will primarily be seabreeze driven on Monday, and confined mostly
to north Florida in the light northeasterly flow regime. Expect
the highest PoPs south of interstate 10. Storms on Tuesday will
likely be forced by a more active (SW flow) seabreeze regime, as
well as convection dropping into the region from the northwest as
it moves away from the aforementioned front. Isolated severe
thunderstorms will be possible each afternoon in a favorable
thermodynamic environment. In addition to PoP coverage, high
temperatures will likely still run above average on Monday, before
the ridge really starts to break down by Tuesday. Expect upper 90s
on Monday, with lower 90s more common on Tuesday.

.LONG TERM [Wednesday Through Sunday]...

The previously mentioned front will linger across the Southeast,
with broad troughing aloft through the period. This will result in
above average rain chances through next weekend, with highs near
normal.

&&

.AVIATION [Through 18Z Monday]...

Scattered to numerous showers and thunderstorms should at least
briefly impact most or all terminals through the evening hours.
During storms, visibilities and ceilings may drop, but will likely
stay in the MVFR-VFR range. A brief period of MVFR vsbys is also
possible due to patchy fog development overnight.

&&

.MARINE...

Relatively light winds and low seas will prevail through the week.
Each afternoon winds may increase near the coast to 10 to 15
knots, with a light to moderate chop.

&&

.FIRE WEATHER...

Showers and thunderstorms are likely near the coast on Monday. No
fire weather concerns except for lightning.

&&

.HYDROLOGY...

The next week or so will feature above normal rain chances,
however widespread heavy rain is not expected. Each day, scattered
storms could produce an inch or so of rain, though the likelihood
of one location getting an inch or so of rain each day is low. In
general, river or urban/rural flooding is not expected through the
week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  96  75  93  76 /  40  30  20  60  40
Panama City   77  89  80  89  78 /  20  50  20  30  40
Dothan        73  96  75  92  74 /  40  20  20  70  40
Albany        73  95  75  93  75 /  40  20  20  50  40
Valdosta      72  96  74  95  75 /  30  30  10  50  50
Cross City    73  94  74  91  76 /  30  50  20  50  20
Apalachicola  77  89  78  88  78 /  20  40  20  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Barry
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...McDermott
HYDROLOGY...Harrigan

In the hours before

Local storm report, Jun 26, 2:57 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
357 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 WNW PELHAM            31.14N 84.20W
06/26/2016                   MITCHELL           GA   911 CALL CENTER

            TWO TREES DOWN

&&

MCDERMOTT
Local storm report, Jun 26, 3:14 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     1 ESE MORVEN            30.94N 83.49W
06/26/2016                   BROOKS             GA   911 CALL CENTER

            TREE DOWN ON LAWSON MILL POND ROAD.

0224 PM     TSTM WND DMG     5 ENE PAVO              30.98N 83.65W
06/26/2016                   BROOKS             GA   911 CALL CENTER

            TWO TREES DOWN ON TALLOKAS ROAD...ONE AT COFFEE ROAD AND
            ONE AT HIGHWAY 122.

0237 PM     TSTM WND DMG     1 SE PAVO               30.95N 83.72W
06/26/2016                   BROOKS             GA   911 CALL CENTER

            TREE DOWN TOOK OUT POWERLINES ON ADAMS ROAD.

&&

HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningTAEWalton17 min
Jun 26, 6:05 PM CDTSpecial Marine WarningTAE40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.